Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 29, NWS Honolulu, HI

June 16, 2007Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Jun 16, 2007, 4:13 AM HST for Kalawao County, Hawaii. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 16, 2007, 4:13 AM HST (14:13 UTC)
Expired
Jun 16, 2007, 9:54 AM HST
In force
6 hr
Issued by
NWS Honolulu, HI

County Kalawao County, HI

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 2.2 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2007-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2007-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 161413
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
413 AM HST SAT JUN 16 2007

HIZ022-162200-
/O.EXP.PHFO.WI.Y.0028.000000T0000Z-070616T1400Z/
/O.NEW.PHFO.WI.Y.0029.070616T1413Z-070616T2200Z/
HALEAKALA SUMMIT-
413 AM HST SAT JUN 16 2007

...WIND ADVISORY IN EFFECT UNTIL NOON HST TODAY...
...WIND ADVISORY HAS EXPIRED...

THE WINDS ATOP THE SUMMIT OF HALEAKALA ARE COMING DOWN GRADUALLY
BUT ARE STILL ABOVE WIND ADVISORY CRITERIA THIS MORNING. WINDS
AT THE SUMMIT WILL BE SOUTHEAST AT 25 TO 35 MPH THIS MORNING...
DIMINISHING BELOW ADVISORY CRITERIA THIS AFTERNOON.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
2 follow-up statements
000 
WWHW70 PHFO 161416
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
416 AM HST SAT JUN 16 2007

HIZ022-162200-
/O.CON.PHFO.WI.Y.0029.000000T0000Z-070616T2200Z/
HALEAKALA SUMMIT-
416 AM HST SAT JUN 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY...

THE WINDS ATOP THE SUMMIT OF HALEAKALA ARE COMING DOWN GRADUALLY
BUT ARE STILL ABOVE WIND ADVISORY CRITERIA THIS MORNING. WINDS AT
THE SUMMIT WILL BE SOUTHEAST AT 25 TO 35 MPH THIS MORNING...
DIMINISHING BELOW ADVISORY CRITERIA THIS AFTERNOON.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWHW70 PHFO 161954
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
954 AM HST SAT JUN 16 2007

...WIND ADVISORY IS CANCELED...

WIND DATA FROM SENSORS ATOP HALEAKALA SUMMIT ON MAUI ARE BLOWING
BELOW WIND ADVISORY LEVELS. THIS WIND ADVISORY IS NO LONGER NEEDED.

HIZ022-162100-
/O.CAN.PHFO.WI.Y.0029.000000T0000Z-070616T2200Z/
HALEAKALA SUMMIT-
954 AM HST SAT JUN 16 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELED THE WIND
ADVISORY. 


$$

LAU

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jun 16, 4:00 AM HST, 13 minutes earlier.

Area forecast discussion, Jun 16, 4:00 AM HST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
400 AM HST SAT JUN 16 2007

.SYNOPSIS...DRIER AIR WILL BE OVERSPREADING THE ISLANDS THIS WEEKEND
AFTER A MINOR CLOUD AND SHOWER BAND MOVES ONTO WINDWARD SHORES THIS
MORNING. A FEW MORE WINDWARD AND MAUKA SHOWERS WILL RETURN BY
MONDAY. HIGH PRESSURE NORTH OF THE ISLANDS WILL KEEP MODERATE TRADES
BLOWING FOR THE NEXT FEW DAYS.

&&

.DISCUSSION...A NARROW 30 MILE WIDE BAND OF CLOUDS AND SOME SHOWERS
WILL BE MOVING ACROSS THE ISLANDS THIS MORNING. SATELLITE AND MODEL
DATA SUGGEST THIS WILL BE THE LAST OF THE SHOWER BANDS TO AFFECT THE
ISLANDS FOR A DAY OR TWO AS THE TRADES BRING IN DRIER AIR AND WEAK
UPPER LEVEL RIDGING BUILDS IN ALONG WITH WARMER MID-LEVEL
TEMPERATURES. OF COURSE IT/S ALMOST IMPOSSIBLE TO COMPLETELY RULE
OUT A FEW WINDWARD AND MAUKA SHOWERS THIS TIME OF YEAR...BUT ON THE
WHOLE WE EXPECT SHOWER ACTIVITY TO DECREASE AFTER THIS MORNING...AND
IT SHOULD CONTINUE FAIRLY DRY UNTIL MOISTURE BEGINS TO GRADUALLY
INCREASE AGAIN AFTER THE WEEKEND. MORE TYPICAL WINDWARD AND MAUKA
SHOWER ACTIVITY IS EXPECTED TO RETURN THEN.

SUBTROPICAL RIDGING TO THE NORTH OF THE ISLANDS WILL REMAIN A BIT
WEAKER THAN USUAL...THOUGH NOT WEAK ENOUGH TO TAKE DOWN SMALL CRAFT
ADVISORIES IN THE NORMALLY WINDY MARINE ZONES. THERE IS GOOD MODEL
CONSENSUS ABOUT STRONGER HIGH PRESSURE BUILDING NORTH OF THE ISLANDS
TOWARD THE MIDDLE AND LATTER PART OF NEXT WEEK SO IT COULD BECOME
RATHER BREEZY STARTING ABOUT THURSDAY.

WE WILL EXTEND THE WIND ADVISORY FOR HALEAKALA SUMMIT THROUGH NOON.
MODEL GUIDANCE SHOWS THAT THE WINDS ALOFT SHOULD DIMINISH TODAY BUT
WINDS AT PRESS TIME ARE STILL JUST OVER ADVISORY CRITERIA.

&&

.MARINE...WE HAVE CANCELLED THE SOUTH SHORE HIGH SURF ADVISORY AS
THE SOUTH SWELL GRADUALLY DIMINISHES. A LONG FETCH OF TRADE WINDS TO
THE EAST OF THE ISLANDS WILL GENERATE AN INCREASING SHORT PERIOD
EAST SWELL...ENOUGH TO CAUSE ROUGH...HIGH SURF ON EAST FACING
SHORES...AND WE WILL ISSUE AN ADVISORY FOR THESE AREAS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FOR HALEAKALA SUMMIT EXTENDED UNTIL NOON.

SMALL CRAFT ADVISORY FOR PAILOLO AND ALENUIHAHA CHANNELS...MAALAEA
BAY AND WATERS SOUTH OF THE BIG ISLAND UNTIL 6 AM SUNDAY.

HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI
AND THE BIG ISLAND UNTIL 6 AM SUNDAY.

&&

R BALLARD

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:16 PM HSTWind AdvisoryHFOKalawao9 hr
Jun 16, 3:55 AM HSTHigh Surf AdvisoryHFOHonolulu, Kalawao32 hr

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.